Alert archive / California / Wind Advisories in 2022
Wind Advisory 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 4, 2022, 2:04 PM PST. It took effect at Jan 4, 2022, 6:00 PM PST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2022, 2:04 PM PST (22:04 UTC)
- In effect from
- Jan 4, 2022, 6:00 PM PST
- Expired
- Jan 6, 2022, 9:00 AM PST
- In force
- 39 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
923 WWUS76 KLOX 042204 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 204 PM PST Tue Jan 4 2022 CAZ053-054-050615- /O.NEW.KLOX.WI.Y.0002.220105T0200Z-220106T0200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 204 PM PST Tue Jan 4 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST WEDNESDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 6 PM this evening to 6 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-050615- /O.NEW.KLOX.WI.Y.0002.220105T0200Z-220106T0200Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 204 PM PST Tue Jan 4 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST WEDNESDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. Local gusts to 50 mph possible. * WHERE...Santa Barbara County Mountains. * WHEN...From 6 PM this evening to 6 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-050615- /O.NEW.KLOX.WI.Y.0002.220105T0200Z-220105T1400Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 204 PM PST Tue Jan 4 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST WEDNESDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. Local gusts to 50 mph possible. Strongest below passes and canyons west of Goleta. * WHERE...Santa Barbara County South Coast. * WHEN...From 6 PM this evening to 6 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Sirard
7 follow-up statements
935 WWUS76 KLOX 050609 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1009 PM PST Tue Jan 4 2022 CAZ053-054-051415- /O.CON.KLOX.WI.Y.0002.000000T0000Z-220106T0200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1009 PM PST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 6 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-051415- /O.CON.KLOX.WI.Y.0002.000000T0000Z-220106T0200Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1009 PM PST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. Local gusts to 50 mph possible. * WHERE...Santa Barbara County Mountains. * WHEN...Until 6 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-051400- /O.CON.KLOX.WI.Y.0002.000000T0000Z-220105T1400Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1009 PM PST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. Local gusts to 50 mph possible. Strongest below passes and canyons west of Goleta. * WHERE...Santa Barbara County South Coast. * WHEN...Until 6 AM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rorke
949 WWUS76 KLOX 051128 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 328 AM PST Wed Jan 5 2022 CAZ039-052200- /O.EXT.KLOX.WI.Y.0002.000000T0000Z-220105T2200Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 328 AM PST Wed Jan 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. Local gusts to 50 mph possible. Strongest below passes and canyons west of Goleta. * WHERE...Santa Barbara County South Coast. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-052200- /O.CON.KLOX.WI.Y.0002.000000T0000Z-220106T0200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 328 AM PST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-052200- /O.CON.KLOX.WI.Y.0002.000000T0000Z-220106T0200Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 328 AM PST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. Local gusts to 50 mph possible. * WHERE...Santa Barbara County Mountains. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
016 WWUS76 KLOX 051857 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1057 AM PST Wed Jan 5 2022 CAZ052-060200- /O.EXT.KLOX.WI.Y.0002.000000T0000Z-220106T0800Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1057 AM PST Wed Jan 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. Local gusts to 60 mph possible in the Santa Ynez Range. * WHERE...Santa Barbara County Mountains. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-060200- /O.EXT.KLOX.WI.Y.0002.000000T0000Z-220106T0800Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1057 AM PST Wed Jan 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. Local gusts to 50 mph possible. Strongest below passes and canyons west of Goleta. * WHERE...Santa Barbara County South Coast. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-060200- /O.CON.KLOX.WI.Y.0002.000000T0000Z-220106T0200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1057 AM PST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. Strongest in the Interstate 5 corridor. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MW
852 WWUS76 KLOX 060201 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 601 PM PST Wed Jan 5 2022 CAZ053-054-060315- /O.EXP.KLOX.WI.Y.0002.000000T0000Z-220106T0200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 601 PM PST Wed Jan 5 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Northerly winds have decreased below advisory levels. $$ CAZ052-060800- /O.CON.KLOX.WI.Y.0002.000000T0000Z-220106T0800Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 601 PM PST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. Local gusts to 60 mph possible in the Santa Ynez Range. * WHERE...Santa Barbara County Mountains. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-060800- /O.CON.KLOX.WI.Y.0002.000000T0000Z-220106T0800Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 601 PM PST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. Local gusts to 50 mph possible. Strongest below passes and canyons west of Goleta. * WHERE...Santa Barbara County South Coast. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Phillips
479 WWUS76 KLOX 060745 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1145 PM PST Wed Jan 5 2022 CAZ052-061100- /O.EXT.KLOX.WI.Y.0002.000000T0000Z-220106T1100Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1145 PM PST Wed Jan 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Barbara County Mountains. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-061100- /O.EXT.KLOX.WI.Y.0002.000000T0000Z-220106T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1145 PM PST Wed Jan 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Northwest to north winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Santa Barbara County South Coast. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
225 WWUS76 KLOX 061053 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 253 AM PST Thu Jan 6 2022 CAZ052-061200- /O.EXP.KLOX.WI.Y.0002.000000T0000Z-220106T1100Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 253 AM PST Thu Jan 6 2022 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... Winds will continue to diminish and the wind advisory will be allowed to expire. $$ CAZ039-061200- /O.EXP.KLOX.WI.Y.0002.000000T0000Z-220106T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 253 AM PST Thu Jan 6 2022 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... Winds will continue to diminish and the wind advisory will be allowed to expire. $$ CAZ041-061700- /O.NEW.KLOX.FG.Y.0001.220106T1053Z-220106T1700Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 253 AM PST Thu Jan 6 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Los Angeles County Coast including Downtown Los Angeles. * WHEN...Until 9 AM PST this morning. * IMPACTS...Very low visibility will create dangerous driving conditions. Roadways affected by low visibility due to dense fog includes the Pacific Coast Highway and the 10, 105, 110, 405, 605, and 710 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ034-061700- /O.EXB.KLOX.WI.Y.0002.000000T0000Z-220106T1700Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 253 AM PST Thu Jan 6 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Northwest to north winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...San Luis Obispo County Central Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways affected by gusty cross winds include Highways 1 and 101. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
272 WWUS76 KLOX 061711 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 911 AM PST Thu Jan 6 2022 CAZ041-061815- /O.EXP.KLOX.FG.Y.0001.000000T0000Z-220106T1700Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 911 AM PST Thu Jan 6 2022 ...DENSE FOG ADVISORY HAS EXPIRED... Areas of dense fog continue in the Long Beach area but is expected to mostly dissipate by 10am, though patches of dense fog are possible near the coast through early afternoon. $$ CAZ034-061815- /O.EXP.KLOX.WI.Y.0002.000000T0000Z-220106T1700Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 911 AM PST Thu Jan 6 2022 ...WIND ADVISORY HAS EXPIRED... Breezy northeast winds continue in and immediately below the Santa Lucia Mountains but wind speeds are mostly below 35 mph so the advisory has been allowed to expire. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 2:02 PM PST, 2 minutes earlier.
Area forecast discussion, Jan 4, 2:02 PM PST, 2 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
202 PM PST Tue Jan 4 2022
.SYNOPSIS...04/200 PM.
Dry weather is expected through Thursday with warming
temperatures and gusty northerly winds through Thursday morning.
Increasing clouds and cooler temperatures are expected on Friday
with a slight chance of light rain for San Luis Obispo County. Dry
and cooler conditions are expected Saturday, followed by dry and
slightly warmer weather Sunday into early next week, with gusty
north to northeast winds expected at times.
&&
.SHORT TERM (TDY-FRI)...04/144 PM.
Mostly sunny skies with just a few hi clouds covered the forecast
area early this afternoon, with little change expected for the
rest of the day. Temps this afternoon will continue to be several
degrees below normal for most areas, except the Antelope Vly
should warm to slightly above normal. Highs for the coast and vlys
should be in the 60s, except 50s to around 60 for the Antelope
Vly and SLO County interior vlys. Lingering gusty sub-Advisory NW
winds should continue this afternoon over parts of southern SBA
County and across some mtn areas of VTU/L.A. Counties as decent
northerly offshore pressure gradients persist.
Flat upper level ridging will prevail over srn CA this afternoon,
with H5 heights around 579-582 dam and a broad WNW flow aloft.
The upper level ridging will continue tonight through Thu, altho
H5 heights are expected to gradually lower some to about 577-578
dam on Thu.
The NAM is forecasting offshore pressure gradients to increase
from the N and E tonight into Wed morning. The strongest increase
will be to the N with LAX-BFL at -5.9 mb at 12Z and dropping to
around -6.6 mb even by 00Z Wed afternoon. These northerly
gradients combined with some upper level support will help to
bring gusty NW to N winds tonight and Wed to the SBA County S
coast and mtns as well as the VTU/L.A. County mtns, likely to
Advisory levels of 45 to 50 mph. Gusty winds approaching Advisory
levels will also be possible into the Santa Clarita Vly. Wind
Advisories will be issued for the S SBA County coast and the mtns
of L.A./VTU/SBA Counties with the afternoon zones.
Winds are forecast to turn more to the NE Wed night into Thu
morning, but should remain generally below Advisory levels as
upper level support diminishes. However, gusty NE winds possibly
approaching Advisory levels can be expected over the Santa Lucia
Range in SLO County during the period.
Mostly clear skies are expected across the forecast area tonight
through Thu, except for some night and morning low clouds and fog
over portions of the SLO Interior vlys, and along parts of the
L.A. County coast tonight into early Wed. There will be a decent
warming trend across the area thru Thu with the upper level
ridging and offshore flow. Daytime temps are expected to warm to
near normal to a few degrees above normal for Wed, and to several
degrees above normal for many areas on Thu. Highs in the warmest
inland coastal areas and vlys should be in the mid 60s to around
70s on Wed, and in the upper 60s to lower 70s on Thu. Highs in
the SLO interior vlys and Antelope Vly should be mostly in the mid
50s to lower 60s.
The upper level ridging will weaken Thu night followed by a
generally weak upper level trof on Fri, with H5 heights lowering
to around 565-568 dam. This upper level trof will have an
associated surface cold front which should move inland over SLO
County while weakening late Fri into Fri evening. This front will
being a slight chance of rain to northern SLO County at that time,
otherwise varying amounts of clouds will accompany the front
mainly for SLO/SBA Counties. Onshore flow will increase
substantially on Fri to help cool things down a few degrees
especially for the coast and vlys, with many of these areas
dropping to 2-6 deg below normal. However, the mtns and Antelope
Vly should still be a few degrees above normal on Fri.
.LONG TERM (SAT-TUE)...04/139 PM.
Altho there are some differences in the large scale pattern
between the EC and GFS deterministic and mean ensembles, the
overall differences in expected wx conditions over the fcst area
are negligible.
Weak upper level ridging is forecast to move into srn CA Sat into
Sat night. The ridging will move E on Sun while an upper level
trof and surface frontal system approaches the CA coast. It looks
like this upper trof will pinch off into an upper level low just
SW of the fcst area on Mon then move S and E near the nrn Baja
Coast thru Tue. The GFS ensemble just shows a weak upper level
trof over srn CA Mon into Tue, while the EC mean ensembles have an
upper level low near the srn CA coast Mon then drifts this system
inland over nrn Baja into Tue. Both of the GFS and EC ensembles
have the front off the coast weakening Sun night and Mon as it
approaches the Central Coast. There are indications of some rain
possible along the Central Coast at that time, but for now any
chances of rain will remain less than 15 percent.
Overall, dry weather with varying amounts of clouds at times can
be expected during the extended period. There are also indications
that offshore pressure gradients to the N and E will increase
over the area Sun and linger into Tue, with gusty N to NE winds
possible at times across the region. It looks like temps will be a
few degrees below normal for many areas on Sat, then warm to near
normal to a few degrees above normal for much of the region Sun
thru Tue.
&&
.AVIATION...04/1836Z.
At 1803Z at KLAX, the marine layer depth was about 1000 feet,
although there were very limited marine clouds in the area today.
The top of the inversion was at 3000 feet with a temperature of 14
C.
Low to moderate confidence in KLGB and KPRB where low clouds may
form again Wed morning, otherwise high confidence in VFR
conditions through the period.
KLAX...Moderate confidence in TAF with a 30 percent chc of marine
clouds moving in late tonight. Any east wind component will
remain under 5 kt.
KBUR...High confidence in TAF.
&&
.MARINE...04/153 PM.
For the Outer Waters, moderate confidence in current forecast. Through
Friday, there is a 60-80% chance of SCA level winds and seas, with
strongest winds over the areas near and south of Point
Conception. A Gale Warning remains in effect for Gale force gusts
across PZZ673/676 through Wednesday night.
For the Inner Waters north of Point Sal, moderate confidence in
winds and seas remaining below SCA levels through today, but
increasing seas will probably require an SCA, so will issue one
this afternoon. For early Wednesday through Thursday, there is a
40% chance of SCA level winds or seas.
For the Inner Waters south of Point Conception, moderate confidence
in current forecast. The winds will be confined to the far western
channel. For the rest of the southern Inner Waters, winds and
seas are expected to remain below SCA levels tonight through
Friday.
&&
.BEACHES...04/159 PM.
High surf will continue along the Central Coast through tonight.
The large northwest swell is coming in significantly higher than
expected so updates were made to the High Surf Advisory.
There is a chance of breaking waves across the Morro Bay bar
tonight.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 6 AM PST Wednesday for
zones 34-35. (See LAXCFWLOX).
Wind Advisory in effect from 6 PM this evening to 6 AM PST
Wednesday for zone 39. (See LAXNPWLOX).
Wind Advisory in effect from 6 PM this evening to 6 PM PST
Wednesday for zones 52>54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST Wednesday for
zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Thursday for
zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 4 PM PST this afternoon
for zones 673-676. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PST Thursday for zones
673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
No significant hazards expected.
&&
PUBLIC...Sirard
AVIATION...Sweet/Lund
MARINE...Sweet
BEACHES...Sweet
SYNOPSIS...Sirard
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:20 PM PST | Wind Advisory | LOX | 8 hr | |
| Jan 3, 8:14 PM PST | High Surf Advisory | LOX | 7 hr | |
| Jan 3, 8:20 PM PST | High Surf Advisory | LOX | 40 hr | |
| Jan 4, 2:59 AM PST | Gale Warning | LOX | 41 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.